How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Tracy Your Own Question
Nurse Tracy
Nurse Tracy, Nurse
Category: Health
Satisfied Customers: 121
Experience:  4 yrs in emergency room, 3 yrs in pediatrics. 3 yrs studying holistic and alternative medicine.
19315399
Type Your Health Question Here...
Nurse Tracy is online now
A new question is answered every 9 seconds

what over the counter medications make up throw up

Customer Question

what over the counter medications make up throw up?
Submitted: 7 years ago.
Category: Health
Expert:  Nurse Tracy replied 7 years ago.
Hi and welcome to Just Answer!

In order to best help you, I need to ask a few questions:

1. I need to clarify your question: Are you asking what over the counter medications can make a person throw up?

2. Is there a reason you feel you need to make yourself throw up?   (or is this for someone else?)

3. Are you currently taking any prescription medications or any over the counter medications?

I will do my best to help you!
Kindly,
Nurse Tracy
Customer: replied 7 years ago.

Thank you for getting back to me, No i am not on any medications right now but I always feel nausa but yet I wana throw up to get it out my system but I can't seem to. Is there something that can help me?

Expert:  Nurse Tracy replied 7 years ago.
How long have you been feeling nausea? Is it all the time or mostly after eating (or right before eating)?

Nurse Tracy
Customer: replied 7 years ago.
Mostly all the time, mostly when Im about to eat, I dont know if it is the food, im in shape because of the military but its been about a month now.
Expert:  Nurse Tracy replied 7 years ago.
Is there any chance you can be pregnant? Was your last period very light or did you miss it? I know this is a personal question, but a month of nausea, that is my firat thought....if there is absolutely no chance (meaning you have had no sex at all) then we can explore other issues. However taking an over the counter medication to make yourself throw up will do more harm than good and will more than likely make you feel worse, not better. So we really need to find the reason behind the nausea to help you start feeing better.

Nurse Tracy
Customer: replied 7 years ago.
No im not pregnant I took a test and had blood work done
Expert:  Nurse Tracy replied 7 years ago.
<p>OK, so let's start with a few more questions....</p><p>1. Are you making your own meals or do you eat cafeteria food?</p><p>2. Are your stools normal? Or do you have diarrhea or constipation? Do you have a bowel movement at least every day?</p><p>3. Are you having any other symptoms? (Such as loss of hair, irregular periods, etc.)? </p><p>4. Do you have abdominal pain with the nausea?</p><p>5. Are you under a great deal of stress?</p><p> </p><p>Thank you for being patient!</p><p>Nurse Tracy</p>
Customer: replied 7 years ago.
I mostly eat MRE there meals in the army that are in a bag. I have been under alot of stress also though. and i regulary use the bathroom.
Expert:  Nurse Tracy replied 7 years ago.
<p>According to my husband (former Marine), he says the MRE's will sustain life for a long time, but hold very little in way of nutrition. If you have to eat those with no other choices because of your current post, then there are a few things you can try. First, you should be taking a good multi-vitamin. Second, the nausea may be from dehydration (especially if you are stationed in a hot climate). Try increasing your water intake (not juice and definitely not soda or sports drinks). If you feel you need a sports drink, make sure you are drinking equal parts water (1 cup of water for 1 cup of Gatorade). Do not drink a lot of fluid with your meals as this may lead to more nausea. Next, you may want to try a digestive enzyme supplement. The MRE's may be too harsh on your digestive system and you may need the extra enzymes to break them down.</p><p> </p><p>Other things to consider is you may have the beginnings of an ulcer...something not uncommon in the military due to the amount of stress. This would usually cause pain, however it can start off with just nausea. Try a simple over the counter Pepto-Bismol or Milk of Magnesium to help coat the stomach and see if one or the other helps the nausea. </p><p> </p><p>Another consideration is stress alone can cause nausea....especially if you are severely homesick. Our digestive system is often referred to as the "second brain". The intestines excrete such things as dopamine and serotonin....both associated with our emotions. We often "feel" our emotions in our guts and that is why. So if you are overly emotional about something, especially if it causes you a great deal of stress and/or anxiety, your stomach will be directly affected. If you cannot seek help with your emotions (or do not think it is "that bad)", you can try something like St. John's Wort to help get you through the overly stressful times. </p><p> </p><p>Please let me know what you think. If you are looking for a "diagnosis", unfortunately no one here can help with that as we are not able to do physical exams. However I hope I have given you enough ideas for you to try. If you would like some information on anti-nausea herbs and supplements, just ask....there are quite a few so I will have to spend a few extra minutes away to do some research. </p><p> </p><p>Nurse Tracy</p>